Wednesday, 29 December 2010


This morning I received a letter from my respiratory consultant saying that there has been no significant improvements whilst on the trial of Omalizumab, therefore there is no point continuing with it. I'm surprised at how disappointed I felt reading that letter. I mean, I was expecting this to be the outcome as the improvements have been very small and maybe not even there, maybe I was just seeing improvements because I so desperately wanted them. I was really suffering with side effects, mainly joint pain, and I had suspected that the side effects were outweighing any benefits.
I still clung onto that tiny bit of hope that this would be my 'miracle cure', I knew deep down that it wasn't but until someone else told me otherwise then that thought remained. Now, someone else has told me.
I'm due to see my consultant in a few weeks so I guess we'll discuss it properly then.

Christmas is my favourite time of year, but this year I can't shake a sadness. I've noticed my old depressive thought patterns re-emerging. I don't know.... I hope I'm just thinking too much. I can't find the words to write anymore on that, meh.

I hope everyone has had a lovely Christmas, and I wish you all a happy, healthy and peaceful 2011 :)

Saturday, 11 December 2010

Mixed feelings

Christmas is my favourite time of year :D This week I've been to a few christmas markets around the country, the atmosphere at these places has been amazing. I'm off to London next week, I can't wait to visit the Winter Wonderland and Harrods Christmas department, and no doubt relieve my bank account of some pennies!!

I've really been suffering with joint pain recently, caused by the Omalizumab injections. The knee pain has gotten so bad that when I kneel down, I need to hold on to something to help me stand up. Also, the longer I walk around, the stiffer and more painful my knees and lower back get :( There are other side effects too (mouth ulcers, finger and toe joint pain, headaches, indigestion) but I can ignore those as they seem to ease off, the knee and back pain is persistant and seems to be getting worse.
I had an injection a few days ago where I mentioned this to my respiratory nurse. She thinks that the side effects are outweighing the very small improvement in my asthma, and wants to talk to my consultant before I'm due my next dose. I'm due to see my consultant in the new year anyway, a few months back he told me that he'd taken some of his patients off Omalizumab as their side effects weren't worth the negligable improvement in their asthma, sooooo it looks like Omalizumab isn't going to be my miracle cure :(
On one hand I don't really want to take a medication that is causing me so much pain without any noticable improvement in my lungs, on the other hand I had high hopes that this medication would help me - help both my asthma and my fight to return to nursing, so this is all rather disheartening.